The Michigan Mathematical Journal

On the classification of CAT(0) structures for the 4-string braid group

John Crisp and Luisa Paoluzzi

Full-text: Open access

Article information

Michigan Math. J., Volume 53, Issue 1 (2005), 133-163.

First available in Project Euclid: 20 April 2005

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 20F36: Braid groups; Artin groups
Secondary: 20F56


Crisp, John; Paoluzzi, Luisa. On the classification of CAT(0) structures for the 4-string braid group. Michigan Math. J. 53 (2005), no. 1, 133--163. doi:10.1307/mmj/1114021090.

Export citation


  • R. W. Bell and D. Margalit, Braid groups are almost co-Hopfian, preprint, arXiv:math.GT/0403145.
  • N. Brady and J. Crisp, On a torsion free hyperbolic group which is $\text\rm CAT(0)$ in dimension 2 but $\text\rm CAT(-1)$ only in dimension 3, preprint, 2001.
  • ------, Two-dimensional Artin groups with $\text\rm CAT(0)$ dimension 3, Geom. Dedicata 94 (2002), 185--214.
  • T. Brady, Artin groups of finite type with three generators, Michigan Math. J. 47 (2000), 313--324.
  • T. Brady and J. P. McCammond, Three-generator Artin groups of large type are biautomatic, J. Pure Appl. Algebra 151 (2000), 1--9.
  • ------, Four generator Artin groups of finite type (in preparation).
  • M. R. Bridson, Length functions, curvature and the dimension of discrete groups, Math. Res. Lett. 8 (2001), 557--567.
  • M. R. Bridson and A. Haefliger, Metric spaces of non-positive curvature, Grundlehren Math. Wiss., 319, Springer-Verlag, Berlin, 1999.
  • E. Brieskorn and K. Saito, Artin--Gruppen und Coxeter--Gruppen, Invent. Math. 17 (1972), 245--271.
  • J. L. Dyer and E. K. Grossman, The automorphism groups of the braid groups, Amer. J. Math. 103 (1981), 1151--1169.
  • K. Fujiwara, T. Shioya, and S. Yamagata, Parabolic isometries of $\text\rm CAT(0)$ spaces and $\text\rm CAT(0)$-dimensions, preprint, 2003.
  • P. Hanham, The $\text\rm CAT(0)$ dimension of 3-generator Artin groups, Ph.D. thesis, University of Southampton, 2002.
  • W. Hurewicz and H. Wallmann, Dimension theory, Princeton Univ. Press, Princeton, NJ, 1941.
  • K. Morita, On the dimension of product spaces, Amer. J. Math. 75 (1953), 205--223.